Advanced Search
MyIDEAS: Login to save this paper or follow this series

Intersection theorems with a continuum of intersection points

Contents:

Author Info

  • Herings, P.J.J.
  • Talman, A.J.J.

    (Tilburg University, Center for Economic Research)

Abstract

In all existing intersection theorems conditions are given under which acertain subset of acollection of sets has a non-empty intersection. In this paper conditions are formulated under which the intersection is a continuum of points satisfying some interesting topological properties. In this sense the intersection theorems considered in this paper belong to a new class. The intersection theorems are formulated on the unit cube and it is shown that both the vector of zeroes and the vector of ones lie in the same component of the intersection. This is interesting for some specific applications. The theorems give a generalization of the well-known lemmas of Knaster, Kuratowski, and Mazurkiewicz, of Sperner, of Shapley, and of Ichiischi. Moreover the results can be used to sharpen the usual formulation of the Sperner Lemma on the cube.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://arno.uvt.nl/show.cgi?fid=2954
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Richard Broekman)
Download Restriction: no

Bibliographic Info

Paper provided by Tilburg University, Center for Economic Research in its series Discussion Paper with number 1994-79.

as in new window
Length:
Date of creation: 1994
Date of revision:
Handle: RePEc:dgr:kubcen:199479

Contact details of provider:
Web page: http://center.uvt.nl

Related research

Keywords: Optimization; operations research;

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Shapley, Lloyd & Vohra, Rajiv, 1991. "On Kakutani's Fixed Point Theorem, the K-K-M-S Theorem and the Core of a Balanced Game," Economic Theory, Springer, vol. 1(1), pages 108-16, January.
  2. Laan, G. van der & Talman, A.J.J. & Yang, Z.F., 1999. "Intersection theorems on polytypes," Open Access publications from Tilburg University urn:nbn:nl:ui:12-78480, Tilburg University.
  3. Herings, P.J.J., 1992. "On the structure of constrained equilibria," Research Memorandum 587, Tilburg University, Faculty of Economics and Business Administration.
  4. Ichiishi, Tatsuro & Idzik, Adam, 1991. "Closed Covers of Compact Convex Polyhedra," International Journal of Game Theory, Springer, vol. 20(2), pages 161-69.
  5. van der Laan, G. & Talman, D., 1993. "Intersection Theorems on the Simplotope," Papers 9370, Tilburg - Center for Economic Research.
  6. Dreze, Jacques H, 1975. "Existence of an Exchange Equilibrium under Price Rigidities," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 16(2), pages 301-20, June.
  7. Herbert E. Scarf, 1967. "The Approximation of Fixed Points of a Continuous Mapping," Cowles Foundation Discussion Papers 216R, Cowles Foundation for Research in Economics, Yale University.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Talman, A.J.J. & Yamamoto, M., 2004. "Contimuum of zero points of a mapping on a compact, convex set," Open Access publications from Tilburg University urn:nbn:nl:ui:12-141075, Tilburg University.
  2. Herings, P.J.J. & Talman, A.J.J. & Yang, Z.F., 1999. "Variational Inequality Problems With a Continuum of Solutions: Existence and Computation," Discussion Paper 1999-72, Tilburg University, Center for Economic Research.
  3. Herings, P.J.J. & Koshevoy, G.A. & Talman, A.J.J. & Yang, Z.F., 2002. "A General Existence Thorem of Zero Points," Discussion Paper 2002-107, Tilburg University, Center for Economic Research.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:dgr:kubcen:199479. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Richard Broekman).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.